Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 221, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 13, 2019, 8:26 PM EDT for Ashtabula County, Geauga County, Lake County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2019, 8:26 PM EDT (00:26 UTC)
- Expired
- Sep 13, 2019, 9:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:28 PM EDT | TSTM WND DMG | 1 Sw North Madison, OH | DELAYED REPORT - NUMEROUS TREES DOWN IN MADISON TOWNSHIP NEAR LAKE ERIE WITH POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WUUS51 KCLE 140026
SVRCLE
OHC007-055-085-140115-
/O.NEW.KCLE.SV.W.0221.190914T0026Z-190914T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
826 PM EDT Fri Sep 13 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Geauga County in northeastern Ohio...
Lake County in northeastern Ohio...
Ashtabula County in northeastern Ohio...
* Until 915 PM EDT.
* At 825 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Fairport Harbor to near Perry
to Willoughby, moving east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Painesville, Ashtabula, Willowick, Conneaut, Fairport Harbor,
Geneva-On-The-Lake, Mentor, Willoughby, Eastlake, Geneva, Madison,
North Kingsville, Perry, Andover, Timberlake, Lakeline,
Mentor-On-The-Lake, Kirtland, Austinburg and Kingsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning are
occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4200 8046 4198 8052 4161 8052 4163 8154
4173 8146 4180 8131 4180 8126 4190 8102
4191 8092 4195 8082 4197 8071 4204 8048
TIME...MOT...LOC 0025Z 259DEG 65KT 4190 8119 4172 8115 4165 8141
HAIL...0.75IN
WIND...70MPH
$$
Jaszka1 follow-up statement
817
WWUS51 KCLE 140105
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
905 PM EDT Fri Sep 13 2019
OHC007-055-085-140115-
/O.CON.KCLE.SV.W.0221.000000T0000Z-190914T0115Z/
Geauga OH-Lake OH-Ashtabula OH-
905 PM EDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN GEAUGA...LAKE AND ASHTABULA COUNTIES...
At 904 PM EDT, a severe thunderstorm was located 7 miles south of
Geneva, or 11 miles south of Geneva-On-The-Lake, moving east at 55
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Painesville, Ashtabula, Geneva-On-The-Lake, Mentor, Geneva, Madison,
North Kingsville, Perry, Andover, Austinburg, Kingsville, Roaming
Shores, Pierpont, North Perry, Thompson, Kirtland Hills, Rock Creek,
Edgewood, Plymouth Center and North Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 8052 4161 8052 4163 8134 4178 8123
4190 8093
TIME...MOT...LOC 0104Z 266DEG 59KT 4169 8095
HAIL...0.75IN
WIND...60MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:59 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 13, 7:59 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 759 PM EDT Fri Sep 13 2019 .SYNOPSIS... A strong cold front will move across the region overnight. High pressure will briefly build over the Ohio Valley on Saturday. Another weaker cold front will move through the forecast area early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Updated forecast to give better timing of line of thunderstorms moving east across the area. Made some minor hourly temperature adjustments as well. Severe thunderstorm watch remains in effect as issued. Previous Discussion... A strong cold front will move across the forecast area this evening. Storms were developing this afternoon ahead of the front in eastern Indiana. The short term models show the thunderstorm development increasing through the late afternoon with a line of thunderstorms forming and moving across the area this evening. SPC has much of the northern sections of Ohio in a Slight Risk Outlook category for tonight. Temperatures have once again exceeded expectations reaching around 90 in many locations. Dew points have crawled into the lower 70s. The atmosphere is prime for a downburst wind event this evening. A threat of isolated tornadoes remains but wind will be the primary threat. The short term models show the greatest threat of severe weather in northwest Ohio. The short term models decrease the intensity of the storms over the eastern section of the forecast area later this evening. Storms will push east of after midnight. High pressure will build over the region on Saturday. Non-thunderstorm wind is also a concern for NW PA. A south to southeast downslope wind is likely this evening. Model soundings indicate 40-50knots within a 1kft of the surface 00Z- 06Z time frame. I will continue the wind advisory for NW PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Temperatures warm on Sunday as southerly flow develops with a wave of low pressure sliding east across the Central Great Lakes. The airmass will be dry through the daytime hours with some passing mid- level cloud cover. A chance of showers and thunderstorms will extend south towards Lake Erie Sunday night with a few showers brushing northeast Ohio into Monday morning as a cold front settles south. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A large area of high pressure will set up across Quebec and the eastern Great Lakes through much of next week. Temperatures will drop back on Tuesday into the mid 70s across NW Pennsylvania closest to the cold pocket of air over New York. Inland areas will remain a little warmer with temperatures holding closer to 80. Temperatures will trend warmer a couple degrees each day with warm advection increasing on Thursday as southerly flow kicks in and the ridge builds aloft. Above normal temperatures expected through the extended. && .AVIATION /00Z Saturday THROUGH Wednesday/... A line of thunderstorms will continue to move east across the area with the strongest storm up near the lakeshore. This activity will continue to move east ahead of the cold front. Ceilings will drop to MVFR and IFR at times with the front and then behind it for a period of time east of Toledo and Findlay. Otherwise, gradual improvement from west to east overnight to VFR tomorrow. Winds will be diminishing after frontal passage at Erie. .OUTLOOK...Non-VFR possible in showers Sunday afternoon into Monday. && .MARINE... South winds of 10-20 knots expected on Lake Erie this evening ahead of a cold front that will sweep east. The exception to this is east of Conneaut where a Small Craft Advisory is in effect with southerly winds forecast to increase into the 20-30 knot range. A broken line of thunderstorms will accompany the front and some may be strong with severe winds to 50 knots or large hail. Winds shift around to the west behind the front at 15-20 knots and will maintain choppy conditions on the east end of the lake through Saturday. High pressure builds in across the Ohio Valley on Saturday with winds decreasing and backing to southwest towards evening. A weak area of low pressure will slide east across the central Great Lakes Sunday night, pulling a weak cold front south across Lake Erie on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002. MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet/Lombardy SHORT TERM...KEC LONG TERM...KEC AVIATION...Lombardy MARINE...KEC
Hazardous weather outlook, Sep 13, 3:03 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 303 PM EDT Fri Sep 13 2019 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-141915- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- 303 PM EDT Fri Sep 13 2019 ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089- PAZ003-141915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Crawford- 303 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening, mainly across northern Ohio. Damaging winds are the primary threat, with an isolated tornado threat possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-002-141915- Northern Erie-Southern Erie- 303 PM EDT Fri Sep 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 13, 7:34 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Cleveland OH 734 PM EDT Fri Sep 13 2019 OHZ008-018-140000- Seneca-Sandusky- 734 PM EDT Fri Sep 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA AND SOUTHEASTERN SANDUSKY COUNTIES... At 734 PM EDT, a strong thunderstorm was located near Tiffin, moving northeast at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Tiffin, Fremont, Bellevue, Clyde, Green Springs, Ballville, Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas and Vickery. LAT...LON 4144 8285 4117 8284 4105 8330 4124 8335 TIME...MOT...LOC 2334Z 246DEG 34KT 4119 8321 Clark
Local storm report, Sep 13, 7:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST LORAIN 41.47N 82.18W
09/13/2019 E64 MPH LORAIN OH MESONET
&&
THOMPSONLocal storm report, Sep 13, 7:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 3 NNE ELYRIA 41.41N 82.08W
09/13/2019 E60 MPH LORAIN OH AMATEUR RADIO
&&
THOMPSONSpecial weather statement, Sep 13, 8:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
815 PM EDT Fri Sep 13 2019
OHZ010-011-013-020>022-140100-
Summit-Geauga-Portage-Medina-Lorain-Cuyahoga-
815 PM EDT Fri Sep 13 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...CUYAHOGA...NORTHEASTERN MEDINA...NORTHERN
SUMMIT AND EAST CENTRAL LORAIN COUNTIES...
At 815 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cleveland to Parma to near Grafton.
Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cleveland, Parma, Lakewood, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Solon, Hudson,
Twinsburg, Streetsboro, Warrensville Heights, Macedonia, Grafton,
South Russell, Highland Hills, Chesterland and Stow.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4118 8125 4126 8208 4139 8195 4148 8189
4150 8180 4149 8174 4151 8169 4152 8128
TIME...MOT...LOC 0015Z 263DEG 24KT 4150 8174 4138 8175 4129 8195
JaszkaSpecial weather statement, Sep 13, 8:17 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
817 PM EDT Fri Sep 13 2019
OHZ028-029-037-140100-
Crawford-Richland-Morrow-
817 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES...
At 817 PM EDT, a strong thunderstorm was located near Mount Gilead,
moving northeast at 40 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Mansfield, Mount Gilead, Galion, Ontario, Lexington, Crestline,
Cardington, Bellville, Ashley, Chesterville, Butler, Lucas, Edison,
Marengo, Fulton, Iberia and Shauck.
LAT...LON 4041 8293 4044 8303 4048 8302 4049 8296
4062 8295 4065 8293 4065 8286 4071 8287
4087 8271 4080 8239 4063 8234 4055 8250
4055 8264 4047 8264 4036 8284
TIME...MOT...LOC 0017Z 238DEG 33KT 4062 8276
ClarkLocal storm report, Sep 13, 8:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
820 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG VERMILION 41.42N 82.35W
09/13/2019 ERIE OH AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG ROUTE 6.
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 42 min |
| Sep 13, 8:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Sep 13, 8:17 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 43 min |
| Sep 13, 8:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 40 min |
| Sep 13, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 49 min |
| Sep 13, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 38 min |
| Sep 13, 9:01 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Sep 13, 9:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Trumbull | 38 min |
| Sep 13, 9:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 33 min |
| Sep 13, 9:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 13, 9:50 PM EDT | Special Weather Statement | CLE | Medina, Wayne | 40 min |
| Sep 13, 10:05 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga | 4 hr |
| Sep 13, 10:16 PM EDT | Special Weather Statement | CLE | Trumbull | 44 min |
| Sep 13, 10:58 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Mahoning, Portage, Trumbull | 32 min |
| Sep 13, 11:26 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 64 min |
| Sep 14, 12:33 AM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 57 min |
| Sep 14, 1:22 AM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Sep 14, 1:42 AM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Sep 14, 3:36 AM EDT | Beach Hazards Statement | CLE | Ashtabula | 17 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.